Illinois, 2006Heavy Rain in Illinois, August 10, 2006
August 10, 2006 · NWS DVN · 1 event in 1 county or zone
Outflow boundaries from storms earlier in the day combined with daytime heating to produce a line of strong thunderstorms in a near tropical atmosphere.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Outflow boundaries from storms earlier in the day combined with daytime heating to produce a line of strong thunderstorms in a near tropical atmosphere.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 10, 2:32 AM CST, 14 hours 53 minutes earlier.
Area forecast discussion, Aug 10, 2:32 AM CST, 14 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
332 AM CDT THU AUG 10 2006
.DISCUSSION...
MAIN FEATURE OF NOTE THIS MORNING IS STRONG MCS OVER NEB. RADAR AND
SATELLITE TRENDS INDICATE MCS IS MAKING A RIGHT TURN AND MOVING MORE
ENE OR E...AND LAST COUPLE OF SCANS INDICATE WEAKENING TREND.
PERSISTENT AREA OF STRENGTHENING TSRA HAS MOVED ACROSS NRN IA THIS
MORNING AS WELL...AND SMALLER CELLS WERE DEVELOPING ROUGHLY ALONG A
LINE FROM DEWITT IA TO PRINCETON IL. RADAR TRENDS INDICATE THOSE
AREAS OF CONVECTION MAY BE TRYING TO LINK INTO A BAND. SUBJECTIVE
12Z UPPER AIR ANALYSIS INDICATES WEAK WARM FRONT FEATURE EXTENDING
ACROSS THE DAKOTAS/MN THROUGH WI. 850MB MOISTURE HAD POOLED OVER
SRN MN/NRN IA. 500MB ANALYSIS INDICATED SERIES OF WEAK
SHORTWAVES...INCLUDING ONE OVER IA/NWRN MO/KS...ONE IN THE CTRL
DAKOTAS...AND TROUGH AXIS ACROSS MT/ID/UT...AS WELL AS AN UPPER
RIDGE ACROSS MB/SASK/MT. UPPER-LEVEL JET RIGHT ENTRANCE REGION WAS
DIRECTED TOWARD ERN NEB/WRN IA...WITH JET CURVING ACROSS
MN/WI/MI/OH/PA. 07Z MSAS ANALYSIS INDICATES SURFACE LOW EXTENDS
FROM ERN NEB SWWD TOWARD NWRN KS. SFC WARM FRONT WAS EVIDENT FROM
ERN NEB TO NEAR KCNC TO KGBG TO KVYS...WITH VERY MOIST POOL OF
DEWPOINTS IN THE MID 70S ACROSS IA/IL.
PROFOUND LACK OF MODEL ABILITY TO DEPICT ONGOING CONVECTION THIS
MORNING... AS STRONG MCS OVER NEB/WRN IA DOES NOT SHOW UP IN ANY OF
THE MODELS. THIS OBVIOUSLY CREATES A LACK OF CONFIDENCE IN MODEL
RESOLUTION OF THE NEXT 12-24 HR AND REALLY IN ALL OF THE RUNS. AS A
RESULT...FORECAST IS LOW CONFIDENCE AND BASED MAINLY ON PATTERN
RECOGNITION AND PERSISTENCE AS WELL AS BLEND OF MODEL SOLUTIONS.
ELEVATED TSRA CURRENTLY DEVELOPING SHOULD PERSIST THROUGH
MORNING...AND EXPECT MCS TO PERSIST THROUGH MORNING AS
WELL...ENTERING THE CWA BY MID-MORNING. HAVE POPS IN THE LIKELY
CATEGORY FOR MUCH OF THE CWA THIS MORNING...TAPERING TO CHANCES AS
ACTIVITY FIZZLES AND MOVES EASTWARD DURING THE LATE
MORNING/AFTERNOON. FAVORED LOCATION FOR CONVECTIVE DEVELOPMENT THIS
AFTERNOON/EVENING DEPENDS STRONGLY ON LOCATION OF WARM FRONT...WHICH
WILL HAVE A HARD TIME PROGRESSING NORTH INTO CLOUD DEBRIS. EXPECT
IT TO LINGER ALONG THE IA/MO BORDER OR ACTUALLY SAG SOUTHWARD BACK
INTO MO. LOWER CAPES N OF THE BOUNDARY WOULD LIMIT SEVERE
POTENTIAL...WHILE AREAS ALONG AND SOUTH OF THE BOUNDARY SHOULD
DEVELOP TSRA IN THE AFTERNOON AND EVENING. HAVE JUST CHANCE POPS
SOUTH WITH THEORY THAT FRONT WILL BE SOUTH OF THE CWA. TEMPS TODAY
ARE AGAIN TRICKY WITH POTENTIAL FOR CLOUDS TO MUDDY THE
FORECAST...AND HAVE GONE TO LOW END OF GUIDANCE FOR TODAY. HAVE
INCLUDED SLIGHT CHANCE OF PRECIP ON FRI AS SEVERAL RUNS OF THE NAM
AND ECMWF HAVE INDICATED PRECIP AS A WAVE PASSES THROUGH THE GREAT
LAKES AND RIGHT ENTRANCE REGION OF JET MOVES ACROSS CWA. WITH SO
MUCH MOISTURE IN THE AIR...HARD TO LEAVE FORECAST DRY GIVEN THAT
MUCH SUPPORT FOR PRECIP. DID KEEP SAT INTO SUN DRY AS HIGH SHOULD
BE BETTTER ENTRENCHED IN THE CWA WITH DRY AIR ADVECTION SAT. RETURN
FLOW KICKS IN AGAIN SUN AS HIGH PULLS EASTWARD...BUT NEXT FRONT IS
STILL WELL UPSTREAM ON SUN. OVERALL...KEPT TEMPS CLOSE TO GUIDANCE
AND KEPT PERSISTENCE OF FORECAST FROM LAST SEVERAL MORNINGS.
MADE NO CHANGES TO DAYS 4-7.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
MAYES
Hazardous weather outlook, Aug 10, 4:05 AM CST, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
505 AM CDT THU AUG 10 2006
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
505 AM CDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT EASTERN IOWA
AND NORTHWESTERN ILLINOIS THIS MORNING. SOME OF THESE
THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND HAIL UP TO THE SIZE
OF NICKELS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS SLOW-MOVING
THUNDERSTORMS LINGER ACROSS SMALL AREAS FOR LONG PERIODS OF TIME.
THE HEAVY RAINS MAY PRODUCE PONDING IN ROADWAYS AND LOW-LYING
AREAS...AS WELL AS RAPID RISES IN SMALL STREAMS. AREAS NORTH OF
INTERSTATE 80 ARE MOST AT RISK THIS MORNING.
LATER TODAY...STORMS ARE EXPECTED TO DEVELOP ALONG A WARM FRONT.
THE EVENTUAL LOCATION OF THE FRONT IS UNCERTAIN AS STORMS MOVING
FROM THE WEST WILL AFFECT ITS POSITION...BUT IS EXPECTED TO BE
NEAR THE IOWA/MISSOURI BORDER EXTENDING INTO WEST CENTRAL ILLINOIS.
WHERE THESE STORMS DO DEVELOP...THEY WILL BRING A THREAT OF SEVERE
WEATHER...WITH DAMAGING WINDS...MARGINALLY SEVERE HAIL...AND
LOCALLY HEAVY RAINS THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY...BUT SEVERE
WEATHER IS NOT ANTICIPATED. THERE IS A CHANCE OF THUNDERSTORMS
AGAIN ON SUNDAY NIGHT INTO MONDAY. THE POTENTIAL FOR SEVERE
WEATHER WITH THESE STORMS IS STILL UNCERTAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING NORTH OF A LINE FROM
FAIRFIELD IOWA TO GALESBURG ILLINOIS...AND SPOTTER ACTIVATION IS
POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING SOUTH OF THAT LINE.
In the hours before
Local storm report, Aug 10, 12:19 PM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
119 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND DMG STERLING 41.80N 89.69W
08/10/2006 WHITESIDE IL NWS STORM SURVEY
WIDESPREAD 3 TO 5 INCH DIAMETER TREE LIMBS DOWN ACROSS
THE NORTHWEST PART OF TOWN...ESPECIALLY IN THE AREA OF
WEST 12TH...WEST 16TH...AVENUE H AND AVENUE I. SOME LIMBS
DOWN ON POWER LINES. ALSO...NUMEROUS 2 TO 12 INCH
DIAMETER LIMBS DOWN ALONG HIGHWAY 40 FROM THE COUNTY LINE
TO STERLING.
0720 AM TSTM WND DMG 1 S MILLEDGEVILLE 41.95N 89.78W
08/10/2006 CARROLL IL NWS STORM SURVEY
6 TO 8 INCH LIMBS DOWN AT HIGHWAY 40 AND MILLEDGEVILLE
ROAD.
&&
DUBBERKELocal storm report, Aug 10, 1:45 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
245 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND DMG 2 E FAIRHAVEN 41.95N 89.89W
08/10/2006 CARROLL IL NWS STORM SURVEY
6 TO 12 INCH TREE LIMBS DOWNED ON A FARM.
&&
DONNADLocal storm report, Aug 10, 2:22 PM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
322 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 AM TSTM WND DMG VIOLA 42.08N 91.38W
08/10/2006 LINN IA DEPT OF HIGHWAYS
TREES DOWN. REPORTED BY LINN CO SECONDARY ROADS DEPT.
&&
50Local storm report, Aug 10, 3:55 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
455 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM TSTM WND DMG 1 W WALFORD 41.88N 91.86W
08/10/2006 BENTON IA TRAINED SPOTTER
NUMEROUS BRANCHES DOWN AND TREES SNAPPED IN HALF. ALL
LEANING IN THE SAME DIRECTION. DELAYED REPORT.
&&
JH2Special weather statement, Aug 10, 4:16 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 PM CDT THU AUG 10 2006
IAZ067-068-ILZ015>018-024-102315-
SCOTT IA-MUSCATINE IA-ROCK ISLAND IL-BUREAU IL-HENRY IL-MERCER IL-
PUTNAM IL-
516 PM CDT THU AUG 10 2006
A FEW FUNNEL CLOUDS REPORTED IN HENRY COUNTY ILLINOIS...
TRAINED SPOTTERS AND LOCAL LAW ENFORCEMENT REPORTED SIGHTING FUNNEL
CLOUDS 3 MILES NORTH OF GALVA. THE FUNNEL CLOUDS ARE ASSOCIATED
WITH SHOWERS OCCURRING ALONG A WEAK BOUNDARY EXTENDING FROM NEAR
HENNEPIN TO ALEDO. ANY SHOWERS THAT FORM ALONG THIS BOUNDARY MAY
BRIEFLY PRODUCE A FUNNEL CLOUD THROUGH 6:15 PM.
THESE FUNNELS ARE TYPICALLY SHORT LIVED AND RARELY TOUCHDOWN. THE
ATMOSPHERIC CONDITIONS THESE FUNNELS ARE DEVELOPING IN DO NOT SUPPORT
STRONG...DAMAGING TORNADOES.
IN THE UNUSUAL CASE THEY DO TOUCHDOWN...THEY SHOULD BE ON THE GROUND
ONLY BRIEFLY AND PRODUCE MINIMAL...IF ANY DAMAGE. HOWEVER...IF
THREATENING WEATHER CONDITIONS APPROACH YOUR LOCATION...MOVE INDOORS
TO A PLACE OF SAFETY.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE
SITUATION. PLEASE FORWARD REPORTS OF FUNNEL SIGHTINGS TO THE NEAREST
LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
NICHOLS
Heavy Rain, Bureau
- When
- August 10, 5:25 PM CST to 6:25 PM CST
- Where
- Bureau County, Princeton
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.404, -89.529 (the zone’s center; the record gives no point)
A spotter reported 2 inches of rain in one hour with minor street flooding.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, August 10, 2006$15 million · 62 kt wind · 31 events
- Heat and Hail in Tennessee, August 10, 20061 death · $19,000 · 50 kt wind · 6 events
- Flash Flooding and Damaging Winds in Kentucky, August 10, 20061 injured · $120,000 · 65 kt wind · 30 events
- Damaging Wind in Nebraska, August 10, 2006$500,000 · 85 kt wind · 1 event
- Flooding and Damaging Winds in Illinois, August 10, 2006$207,000 · 61 kt wind · 14 events
- Hail and Damaging Winds in Georgia, August 10, 2006$259,000 · 1 in hail · 7 events
- Damaging Winds in Kansas, August 10, 2006$175,000 · 70 kt wind · 4 events
- Damaging Wind in Illinois, August 10, 2006$100,000 · 56 kt wind · 1 event
- Damaging Winds in Iowa, August 10, 2006$62,000 · 61 kt wind · 5 events
- Damaging Winds and Lightning Strike in Indiana, August 10, 2006$62,000 · 55 kt wind · 5 events
- Damaging Wind in South Carolina, August 10, 20061 injured · $50,000 · 65 kt wind · 1 event
- Flash Flood and Hail in South Dakota, August 10, 20062.75 in hail · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528423.